Reação de hipersensibilidade a colírios midriáticos: Um caso clínico

Translated title of the contribution: Hypersensitivity to ophthalmic mydriatic agents: A case report

Research output: Contribution to journalArticlepeer-review

Abstract

The increasing use of ophthalmic medication has led to the emergence of a greater number of hypersensitivity reactions (HR) associated with it. These are mostly type IV HR and, rarely, immediate. The agents involved are diverse, from active substances such as mydriatic eye drops (CM) to inactive substances (preservatives). We report the case of a patient with suspected immediate and non-immediate HR to ophthalmic medication (tropicamide 10mg/ml, phenylephrine 100mg/ml and cyclopentolate 10mg/ml), whose investigation included skin prick tests (SPT) and patch tests (PT) with the mentioned drugs. SPT were positive for cyclopentolate, with immediate reaction, and for phenylephrine at 48 and 96 hours. The PT were positive at 48 and 96 hours for phenylephrine. According to these results, we assumed allergy to phenylephrine and cyclopentolate and an ocular provocation test was performed with tropicamide which was tolerated by the patient.

Translated title of the contributionHypersensitivity to ophthalmic mydriatic agents: A case report
Original languagePortuguese
Pages (from-to)55-59
Number of pages5
JournalRevista Portuguesa de Imunoalergologia
Volume29
Issue number1
DOIs
Publication statusPublished - 1 Mar 2021

Keywords

  • Contact dermatitis
  • Hypersensitivity reactions
  • Mydriatic eye drops
  • Ocular medication

Fingerprint

Dive into the research topics of 'Hypersensitivity to ophthalmic mydriatic agents: A case report'. Together they form a unique fingerprint.

Cite this